Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Help
    avatar
    AndieGirl posted:
    Possible trigger******************************************************
    ************************************************************************

    When I was 19 I became bulimic & ended up quitting throwing up on my own. Didn't quit the laxatives for yrs, though. A couple yrs later I became anorexic. Actually, I'm not sure if I was anorexic or not, but quite a few people told me I was & I was very obsessive about my wt & food. After I moved out of my parent's house I gained some wt, but was still obsessive about it.

    I guess I was in my 30's when I started losing weight again. My psychiatrist at the time, Dr K, put me on Depakote. Depakote, in case you didn't know, makes you gain weight, but he didn't tell me that. THAT WAS THE DIRTIEST TRICK ANYONE HAS DONE TO ME!!!!!!!!! I gained over 100 lbs & would have gained more if I hadn't weaned myself off of it. He sure wasn't going to help me get off it. That was probably about 10 yrs ago.

    Recently my insurance has given me trouble with the Abilify I take. When I couldn't get it last time, my psychiatrist I have now, Dr H, told me I'd have to take Risperidone. I gain about 5 lbs per wk on that! I managed to get a refill on the Abilify. Hopefully you can understand that I'm going into a panic over this. I've cut down on the med quite a bit, with his approval. I've lost about 10 lbs in the last month & a half. I've lost 45 lbs in the last yr & a half.

    Unfortunately, I'm getting a bit obsessed with my eating & weight. I weight every day & eat junk a lot. I'm going to ask Dr H if he'll refer me to a nutritionist. I think that would help. For a week now I've been eating paper. It just makes me feel better. I don't know why. Partly b/c I feel like I'm hurting myself & partly b/c I feel like I'm helping myself lose weight. I know that's wierd, but I've really fallen in love with this new idea of mine. I'm not eating much, BTW.

    Andie

    Andie
    Reply
     
    avatar
    lbesssuki responded:
    I understand the obsession with food and how the effects of medication can take you on a roller-coaster ride - I've experienced similar situations - just finding peace within yourself can be hard!

    I would try not to focus so much on how the medications used to affect your weight as how you can connect with others who have similar problems now, in the present, either on this forum or maybe a local group. I do understand how some medications can make you gain weight and how frustrating that is - I'm glad that you're finally on the medicine that works better for you.



    A suggestion might be to stop weighing yourself every day - only weigh yourself weekly. I've had to discipline myself to do this. And increasing physical activity while being careful about what I eat is a good thing. Treat junk food as a treat - don't buy it at the grocery store - and don't go to the store hungry. Only buy junk food at the convenience store when you get gas, and only get one thing. Eating paper isn't strange, but I would try to stop this if possible, one day at a time.

    Live in today, not the past, and not in tomorrow. A daily meditation book for eating disorders that I read every morning, Inner Harvest, is available by Hazelden books - you can probably get a used copy on Amazon or Ebay. I find it helpful most days.

    I hope this helps!


    Spotlight: Member Stories

    33 y.o. now, and was supposed to have ED behaviours kicked before I turned 29. I went to treatment immediately out of college and was in community wit...More

    Helpful Tips

    How to more easily read discussions
    Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
    Was this Helpful?
    11 of 22 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.